MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 8MM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 8MM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Neurological Deficit/Dysfunction (1982); Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.It is unknown at this time if the device will be returned for evaluation.The product remains implanted in the patient, but a revision is planned at a later unspecified date at which time the device may be returned for testing.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00134, 0001032347-2020-00135, 0001032347-2020-00136, 0001032347-2020-00137, 0001032347-2020-00139, 0001032347-2020-00140.Explantation date is planned for (b)(6) 2020.Medical products: tmj system left standard mandibular component 50mm / 9 hole, part# 24-6551, lot# 775470b.Tmj system right standard mandibular component 55mm / 12 hole, part# 24-6555, lot# 774110b.Tmj system right fossa component, small, part# 24-6562, lot# 783360a.Tmj system left fossa component, small, part# 24-6563, lot# 787860c.2.4mm system high torque (ht) cross-drive screw 2.7mm x 8mm, part# 91-2708, lot# unk.2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# unk.Tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# unk.
 
Event or Problem Description
It was reported that patient will undergo a revision of bilateral temporomandibular joint implants due to the development of cervical dystonia.A revision is planned but has not yet occurred.No additional patient consequences have been reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.It was reported the patient will undergo removal of bilateral temporomandibular joint implants due to pain, malocclusion, and malpositioning with erosion of the exterior auditory canal.The surgeon does not believe the devices are defective.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D7- the planned explantation date was (b)(6) 2020.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered confirmed because a revision surgery date was confirmed with the surgeon.No product was returned; therefore, no functional tests or inspections could be performed.The dhrs for the screws involved in this case were not reviewed due to the lot numbers being unknown.There are no indications of manufacturing defects.The lot numbers of the screws involved in this case could not be reviewed for similar complaints due to the lot numbers remaining unknown.The most likely underlying cause of the complaint is due to the malpositioning of the devices.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 8MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9776523
Report Number0001032347-2020-00138
Device Sequence Number2216720
Product Code HWC
UDI-Device Identifier00841036053635
UDI-Public00841036053635
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K001238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-2708
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer03/13/2020
08/27/2020
Initial Report FDA Received Date03/02/2020
Supplement Report FDA Received Date03/25/2020
08/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;